Thunderstorm Wind, Culberson
- When
- June 28, 4:42 AM CST to 4:51 AM CST
- Where
- Culberson County, (Gdp)guadalupe Pass
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -104.800
The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded a wind gust of 59 mph. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded a wind gust of 59 mph. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 28, 2:40 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 AM CDT THU JUN 28 2007 .SHORT TERM... THE OVERALL UPPER LEVEL PATTERN SEEMS TO HAVE CHANGED LITTLE IN THE LAST FEW DAYS. A SUBTROPICAL RIDGE SITS OVER THE DESERT SOUTHWEST STRETCHING INTO THE ROCKIES...COMBINES WITH A RIDGE ACROSS THE SOUTHEASTERN CONUS...LEAVING A SHEAR AXIS IN BETWEEN ACROSS TEXAS. THE RESULTING NORTHERLY FLOW WILL ALLOW SHORTWAVES TO MOVE AROUND THE TOPS OF BOTH RIDGES INTO THE CWA. IN ADDITION...A SURFACE BOUNDARY STRETCHED ACROSS THE CWA THIS MORNING MAY PROVIDE A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. GIVEN THE LACK OF CHANGE IN THE UPPER LEVEL PATTERN...THERE ISN/T MUCH TO SUGGEST THAT STORMS THIS AFTERNOON AND EVENING WILL BE ANY DIFFERENT THAN USUAL LATELY. ENOUGH INSTABILITY IS IN PLACE FOR STORMS TO OCCUR...BUT NOT SO MUCH THAT THEY WOULD DEVELOP INTO INDIVIDUAL SEVERE THUNDERSTORMS. PLENTY OF MOISTURE REMAINS ACROSS THE AREA WITH ANYWHERE FROM ONE TO ONE AND A HALF INCHES OF PRECIPITABLE WATER ACROSS THE AREA. WITH SHORTWAVES MOVING THROUGH THE UPPER LEVEL FLOW OVER EASTERN PORTIONS OF THE AREA AND OROGRAPHIC LIFT WORKING ACROSS WESTERN PORTIONS OF THE AREA...HAVE PLACED HIGHEST /SLIGHT CHANCE/ POPS IN THESE AREAS WITH LOW ORDER SLIGHT CHANCE POPS ACROSS THE CENTRAL PORTION OF THE AREA. TEMPERATURES WILL WARM SLIGHTLY FROM YESTERDAY/S TEMPS BUT WILL REMAIN 5 TO 10 DEGREES BELOW NORMAL. .LONG TERM... PATTERN OF LATE PERSIST WITH MODELS IN AGREEMENT THAT BY FRI SUBTROPICAL RIDGE AXIS WILL EXTEND NE ACRS AZ...THRU THE 4 CORNERS REGION...AND INTO COLORADO. WHILE MID LEVEL SHEAR AXIS WILL EXTEND SWD FROM OKLA INTO LOWER RIO GRANDE VALLEY. AN EMBEDDED CLOSED CYCLONIC CIRCULATION WILL PROBABLY BE INVOF LOWER RIO GRANDE VALLEY. OTHERWISE SURFACE RIDGING AND ASSOCD STABLE AIR WILL BE PUSHING S THRU THE MIDWEST INTO THE SRN PLAINS. MODELS (TO LESSER DEGREE NAM) TAP INTO THE STABLE AIR BRINGING IT S THRU THE TX HIGH PLAINS FRIDAY. THIS WITH RELATIVE 7H-5H THETA-E MINIMA SUGGEST A DOWN DAY WRT PRECIP (GFS SOLN). REGARDLESS BEST CHC FOR PRECIP WILL BE ERN 1/3 WHERE WILL OPT TO KEEP SCT POPS FAR E DUE TO PROXIMITY OF SHEAR AXIS (NAM SOLN). AS MID LEVEL RIDING INCREASES THRU GULF OF MEXICO SAT AFOREMENTIONED SHEAR AXIS WILL TEND TO HOLD ITS POSITION OR MOVE W SOME. FARTHER NW INTO NE NM STEERING FLOW WILL HAVE BECOME NE SO TYPICAL MCS TRACK/SOURCE REGION WILL BE ABSENT. AS SUCH THE S-SE WILL BE FAVORED AREA FOR PRECIP SAT...POSSIBLY TRANSITIONING WWD INTO DAVIS MTNS/BIG BEND REGION SAT NIGHT. HVY RN SEEMS TO BE OF CONCERN MORE THAN ANYTHING ELSE WITH PW/S 1.25-2.00. BY SUNDAY SUBTROPICAL RIDGE WILL HAVE BUILT E MAINTAINING NE STEERING FLOW. GFS IS VERY RELUCTANT TO ALLOW MID LEVEL THETA-E RIDGE TO SET-UP ACRS PB ALL THE WAY THRU MON AND WITH 5H HEIGHT RISES IT SEEMS THAT CHC FOR PRECIP WILL BE DECREASING INTO EARLY NEXT WEEK...POSSIBLE EXCEPTION BEING THE FAR S WHERE SOME REMNANTS OF 5H LOW STILL LURKS ABOUT. 7H TEMPS LOOK TO STAY IN CHECK 9-13C SO TEMPS MORE SEASONAL LATER IN THE FCST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 84 67 82 66 / 20 20 30 20 CARLSBAD NM 92 69 92 67 / 20 10 10 10 DRYDEN TX 90 69 89 68 / 30 20 20 20 FORT STOCKTON TX 87 67 89 66 / 20 20 20 10 GUADALUPE PASS TX 86 62 87 63 / 30 10 10 10 HOBBS NM 86 67 90 65 / 10 10 10 10 MARFA TX 85 58 85 58 / 30 20 10 10 MIDLAND INTL AIRPORT TX 83 68 87 66 / 10 20 20 10 ODESSA TX 85 67 87 66 / 10 20 20 10 WINK TX 94 69 95 68 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT THU JUN 28 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 348 AM CDT THU JUN 28 2007 /248 AM MDT THU JUN 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. STORMS ARE MORE LIKELY ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND ADJACENT PLAINS AND THE WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN AND CONSEQUENTLY...FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EAST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 AM CDT THU JUN 28 2007 NMZ028-280845- EDDY COUNTY PLAINS- 144 AM MDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF COTTONWOOD AT 144 AM MDT...MOVING SOUTH AT 15 MPH. THIS STORM IS PART OF A LARGER LINE OF STORMS APPROACHING THE NORTH EDDY COUNTY LINE. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE FROM HOPE...TO ARTESIA...COTTONWOOD...AND LOCO HILLS THROUGH 245 AM MDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 344 AM CDT THU JUN 28 2007 NMZ029-033-034-280945- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY- 244 AM MDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF MALJAMAR AT 244 AM MDT...MOVING SOUTHEAST AT 15 MPH. OUTFLOW WINDS UP TO 50 MPH WITH THIS STORM COULD AFFECT PORTIONS OF LEA COUNTY INCLUDING MALJAMAR AND HALFWAY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 456 AM CDT THU JUN 28 2007 TXZ057-058-074-258-281100- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS- 456 AM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 29 MILES SOUTHEAST OF PINE SPRINGS AT 456 AM CDT/356 AM MDT/...MOVING SOUTH AT 30 MPH. OTHER STRONG STORMS ARE SOUTH OF PINE SPRINGS AND ALONG FM 652. THESE STORMS AND THEIR ASSOCIATED OUTFLOW WINDS WILL CONTINUE TO MOVE SOUTH AND MAY PRODUCE WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY. VAN HORN...AND INTERSTATE 10 BETWEEN VAN HORN AND KENT CAN EXPECT THESE STORMS BY 600 AM CDT.
The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 10:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41936.